Alert archive / New Jersey / Special Marine Warnings in 2002

Special Marine Warning 101, NWS Philadelphia/Mount Holly

August 2, 2002

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 2, 2002, 8:38 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2002, 8:38 PM EDT (00:38 UTC)
Expired
Aug 2, 2002, 9:45 PM EDT
In force
67 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 2, 3:22 PM EDT, 5 hours 16 minutes earlier.

Area forecast discussion, Aug 2, 3:22 PM EDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
322 PM EDT FRI AUG 2 2002

AS OF 200 PM SCT CONVTN HAS FIRED JUST N OF SUSSEX N AND JUST S OF
SUSSEX S. WL CARRY A REST OF TDA PERIOD FOR MOST IF NOT ALL ZONES
FOR CHC TRW...THEN A CHC ALL ZONES TNGT IN VIEW OF SOME UPPER
SUPPORT AND SFC FNT ENTERING THE AREA FM THE NW. SERN ZONES MAY HAVE
LESS CHC AFT THE EVENING BUT THIS CAN BE ADDRESSED ON EVE UPDATE.
ANY TSTMS MAY BE QUITE STG IN VIEW OF HI INSTABY AND CAPES.

FNT HANGS UP IN CNTRL PTNS OF THE CWA SAT AND WASHES OUT. PVA DRIFTS
THRU THE AREA SAT AND BEST MSTR DRIFTS S OVR SRN ZONES. WL CARRY A
CHC OF MAINLY AFTN TRW RDG/TTN/NEW BRUNSWICK LINE AND S..OTHERWISE
PTLY CLDY/PTLY SUNNY. CUD BE SOME EVENING CLDS SPCLY CNTRL/S SAT BUT
MO CLR CONDS ARE XPCD SAT NITE AS ANY CONVTV DEBRIS WANES...WITH
MOSUNNY SKIES FCST FOR SUN. NEXT FNT LOOKS TO BE MON NITE / ERY TUE
SO WL CONFINE POPS THERE FOR THE XTDD PD...WITH NICER WX AND MORE
SEASONABLE TEMPS TUE THRU FRI.

TEMPS...SLGTLY LESS HOT CONDS ARE XPCD TO PREVAIL SAT (ALTHO WARMER
THAN WE HAD FCST PREVIIOUSLY) AS NO REAL AMS CHG TAKES PLACE FOR
CNTRL/SRN ZONES...MAYBE A FEW DEGS COOLER FOR NWRN ZONES. WL CONT
THE EXCESSIVE HEAT WRNG FOR HIGHLY URBANIZED AREAS IN AND ARND PHL
THRU SAT...SINCE HEAT INDICES AGAIN REACH ARND 100 SAT...AND MINS
TNGT WON/T BE APPRECIABLY LWR THAN LAST NITE...WITH CONTD HI DPTS.
NEW NPWPHI WL BE ISSUED. PERHAPS A CPL DEGS LESS SUN FOR BOTH T AND
TD.

NOTHING UP FOR THE MARINE.

MPO   65  88  63  88 /  30  10   0   0
ABE   69  92  66  91 /  30  20   0   0
RDG   71  93  68  92 /  30  30   0   0
PHL   75  94  73  93 /  30  30   0   0
12N   68  90  65  90 /  30  10   0   0
SMQ   72  93  69  92 /  30  20   0   0
TTN   73  93  71  92 /  30  30   0   0
MIV   73  92  72  91 /  30  30   0   0
ACY   77  90  76  89 /  30  30   0   0
ILG   74  93  72  92 /  30  30   0   0
DOV   73  92  72  92 /  30  30   0   0
GED   74  93  73  93 /  30  30   0   0
ESN   74  93  73  92 /  30  30   0   0

.PHI...EXCESSIVE HEAT WARNING THROUGH SAT FOR THE HIGHLY URBANIZED
       AREAS IN AND ARND PHL...CAMDEN...TRENTON AND WILMINGTON
       (PAZ067>071...NJZ015-017-018-019 AND DEZ001).
MARINE...NONE.

In the hours before

Special weather statement, Aug 2, 5:04 PM EDT, 3 hours 34 minutes before
NJZ001-007-008-030100-

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 PM EDT FRI AUG 2 2002

...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A
   SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM EDT THAT
   INCLUDES THE COUNTIES OF SUSSEX..WARREN..AND MORRIS IN
   NORTHERN NEW JERSEY...

SCATTERED THUNDERSTORMS DEVELOPING OVER THE NORTHERN POCONOS AND
SOUTHEASTERN NEW YORK STATE WILL DROP SOUTHEAST ACROSS NORTHERN
NEW JERSEY THIS EVENING. SOME OF THE STORMS MAY BE ACCOMPANIED
BY SMALL HAIL AND POSSIBLE WIND GUSTS TO 60 MPH.

RPW

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:01 PM EDTSevere Thunderstorm WarningPHIWarren29 min
Aug 2, 8:09 PM EDTSevere Thunderstorm WarningPHISomerset66 min
Aug 2, 8:32 PM EDTSevere Thunderstorm WarningPHIMiddlesex43 min
Aug 2, 8:40 PM EDTSevere Thunderstorm WarningPHIMonmouth65 min
Aug 2, 9:18 PM EDTSpecial Marine WarningPHI87 min
Aug 2, 9:55 PM EDTSpecial Marine WarningPHI65 min
Aug 2, 10:45 PM EDTSpecial Marine WarningPHI90 min
Aug 2, 10:45 PM EDTSpecial Marine WarningPHI90 min
Aug 2, 11:25 PM EDTSevere Thunderstorm WarningPHIBurlington65 min
Aug 3, 4:37 PM EDTSevere Thunderstorm WarningPHIGloucester53 min
Aug 2, 8:50 PM EDTSevere Thunderstorm WarningPHIBucks, Montgomery55 min
Aug 3, 4:18 PM EDTSevere Thunderstorm WarningPHIBerks57 min
Aug 3, 5:13 PM EDTSevere Thunderstorm WarningPHIBerks62 min
Aug 3, 5:14 PM EDTSevere Thunderstorm WarningPHIChester61 min
Aug 3, 6:12 PM EDTSevere Thunderstorm WarningPHIChester63 min

Nearby

Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.